Aa
A
A
Close
Avatar universal
sertraline and topamax
I am currently taking sertraline for mood swings and have been taking it for about 5 years. I also have recently been put on topamax for migraines. I have read about all this wonderful weight loss. If anything I have gained. Could these 2 medicines together be holding me back from losing> I would like to go off of the sertraline.
Cancel
2 Answers
2 Answers
Page 1 of 1
Avatar universal
Hi,use of sertraline for more than 6 months is associated with weight gain,but the incidence is very less and that too not significant.Whereas topomax causes weight loss.

Please consult doctor before quitting sertraline as withdrawl symptoms are quite common.

bye
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi,

The reason you were prescribed the medications was mood swings and migraines. Do not take the side effect of topiramate that is weight loss to be the aim in using the medication.

Are your symptoms of migraine and mood swings better after taking the medications?

Carry on regular exercises to help you lose weight and plan your diet schedule accordingly.

Consult your neurologist before you stop taking any medication or even change its dose.

Let us know if you have any doubts.

Hope this helps.

Good luck.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Migraines & Headaches Community Resources